Alert archive / Minnesota / Tornado Warnings in 2015
Tornado Warning 4, NWS Duluth, MN
NWS Duluth, MN issued this tornado warning at Jul 12, 2015, 6:57 PM CDT for Cass County, Minnesota. It was in force for 33 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 12, 2015, 6:57 PM CDT (23:57 UTC)
- Expired
- Jul 12, 2015, 7:30 PM CDT
- In force
- 33 min
- Issued by
- NWS Duluth, MN
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.75 in
County Cass County, MN
The radar
The Minneapolis radar (KMPX), 185 km from the middle of the area, began a volume at 23:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 12, 7:15 PM CDT | TSTM WND DMG | 3 Nw Motley, MN | LOST PART OF GARAGE ROOF. |
| Jul 12, 7:18 PM CDT | TSTM WND DMG | 2 N Pillager, MN | 3-4 INCH DIAMETER TREE BRANCHES DOWN ON A LIVE OAK TREE. |
| Jul 12, 7:20 PM CDT | TSTM WND DMG | 1 N Pillager, MN | TREES BLOWN DOWN...ONE BIG OAK AND OTHERS...TV ANTENNA AND TOWER BLOWN DOWN. |
| Jul 12, 7:25 PM CDT | TSTM WND DMG | 3 E Motley, MN | LARGE TREES FELL HITTING POWERLINES. ESTIMATED 18 INCH DIAMETER TREES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 12, 5:28 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 12.0 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1730 J/kg
- Mixed-layer CIN
- -145 J/kg
- Mixed-layer LCL
- 756 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
637
WFUS53 KDLH 122357
TORDLH
MNC021-130030-
/O.NEW.KDLH.TO.W.0004.150712T2357Z-150713T0030Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE DULUTH MN
657 PM CDT SUN JUL 12 2015
THE NATIONAL WEATHER SERVICE IN DULUTH MN HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHWESTERN CASS COUNTY IN NORTH CENTRAL MINNESOTA...
* UNTIL 730 PM CDT
* AT 657 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
TORNADO WAS LOCATED OVER STAPLES...OR 27 MILES WEST OF BRAINERD...
MOVING EAST AT 40 MPH.
HAZARD...TORNADO AND GOLF BALL SIZE HAIL.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED.
DAMAGE TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE
DAMAGE IS LIKELY.
* LOCATIONS IMPACTED INCLUDE...
PILLAGER...GULL LAKE...SYLVAN...EAST GULL LAKE AND CASINO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A
MOBILE HOME...OR IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL
SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 4642 9436 4631 9438 4632 9441 4633 9446
4630 9455 4633 9459 4633 9462 4636 9467
4635 9472 4638 9474 4639 9478 4645 9478
TIME...MOT...LOC 2357Z 277DEG 35KT 4637 9477
TORNADO...RADAR INDICATED
HAIL...1.75IN
$$
GSF3 follow-up statements
816
WWUS53 KDLH 130010
SVSDLH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
710 PM CDT SUN JUL 12 2015
MNC021-130030-
/O.CON.KDLH.TO.W.0004.000000T0000Z-150713T0030Z/
CASS MN-
710 PM CDT SUN JUL 12 2015
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 730 PM CDT FOR
SOUTHWESTERN CASS COUNTY...
AT 709 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED NEAR MOTLEY...OR 19 MILES WEST OF BRAINERD...MOVING EAST
AT 40 MPH.
HAZARD...TORNADO AND GOLF BALL SIZE HAIL.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
LIKELY.
LOCATIONS IMPACTED INCLUDE...
PILLAGER...GULL LAKE...SYLVAN...EAST GULL LAKE AND CASINO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A
MOBILE HOME...OR IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL
SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 4642 9436 4631 9438 4632 9441 4633 9446
4630 9455 4633 9459 4633 9462 4636 9467
4635 9472 4638 9474 4639 9478 4645 9478
TIME...MOT...LOC 0009Z 277DEG 35KT 4636 9460
TORNADO...RADAR INDICATED
HAIL...1.75IN
$$
GSF716
WWUS53 KDLH 130021
SVSDLH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
721 PM CDT SUN JUL 12 2015
MNC021-130030-
/O.CON.KDLH.TO.W.0004.000000T0000Z-150713T0030Z/
CASS MN-
721 PM CDT SUN JUL 12 2015
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 730 PM CDT FOR
SOUTHWESTERN CASS COUNTY...
AT 719 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED NORTHEAST OF MOTLEY...OR 18 MILES WEST OF
BRAINERD...MOVING EAST AT 35 MPH.
HAZARD...TORNADO AND GOLF BALL SIZE HAIL.
SOURCE...RADAR INDICATED ROTATION. AT 715 PM...ROOF DAMAGE ON A
GARAGE WAS REPORTED 3 MILES NW OF MOTLEY.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
LIKELY.
LOCATIONS IMPACTED INCLUDE...
PILLAGER...GULL LAKE...SYLVAN...EAST GULL LAKE AND CASINO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A
MOBILE HOME...OR IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL
SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 4642 9436 4631 9438 4632 9441 4633 9446
4630 9455 4633 9459 4633 9462 4636 9467
4638 9472 4644 9470
TIME...MOT...LOC 0019Z 270DEG 29KT 4639 9457
TORNADO...RADAR INDICATED
HAIL...1.75IN
$$
GSF332
WWUS53 KDLH 130029
SVSDLH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
729 PM CDT SUN JUL 12 2015
MNC021-130038-
/O.EXP.KDLH.TO.W.0004.000000T0000Z-150713T0030Z/
CASS MN-
729 PM CDT SUN JUL 12 2015
...THE TORNADO WARNING FOR SOUTHWESTERN CASS COUNTY WILL EXPIRE AT
730 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER APPEARS CAPABLE OF PRODUCING A TORNADO.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER GUSTY WINDS
AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FOR NORTH CENTRAL
MINNESOTA.
LAT...LON 4642 9436 4631 9438 4632 9441 4633 9446
4630 9455 4633 9459 4633 9462 4636 9467
4638 9472 4644 9470
TIME...MOT...LOC 0025Z 277DEG 35KT 4639 9457
$$
GSFWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this tornado warning went out at Jul 12, 6:03 PM CDT, 54 minutes earlier.
Area forecast discussion, Jul 12, 6:03 PM CDT, 54 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE DULUTH MN 603 PM CDT SUN JUL 12 2015 .UPDATE... ISSUED AT 555 PM CDT SUN JUL 12 2015 UPDATED TO ADD TORNADO WATCH. LOW LEVEL SHEAR HAS BEEN INCREASING IN THE WATCH AREA. HAVE BEEN WATCHING TORNADIC STORMS TO THE WEST AND EXPECT THIS SYSTEM TO EVENTUALLY SPREAD INTO EATCH AREA IN THE NEXT HOUR OR SO AS DESTABILIZATION INCREASES. LOOKS LIKE EARLIER CIN IS GONE...SO WILL SEE A RAPID INCREASE IN STORM STREGTH. GOOD-LOOKING HODOGRAPH FOR BRAINERD SUGGEST STRONG POTENTIAL FOR ROTATING STORMS WITH LARGE HAIL DAMAGING WINDS AND TORNADOES. && .SHORT TERM...(THIS EVENING THROUGH MONDAY) ISSUED AT 333 PM CDT SUN JUL 12 2015 THE FORECAST AREA WAS BETWEEN DEPARTING HIGH PRESSURE OVER NORTHERN LAKE SUPERIOR AND LOW PRESSURE MOVING THROUGH SE ND. A WARM FRONT EXTENDED SEWD FROM THE LOW THROUGH WEST CENTRAL AND SW MN. THE LAST REMNANTS OF THE MORNING THUNDERSTORMS WAS OVER THE TIP OF THE ARROWHEAD AND SHOULD EXIT BY 21Z. NEW SHOWERS AND STORMS WERE DEVELOPING IN WEST CENTRAL MN N OF THE WARM FRONT AND A COUPLE COUNTIES W OF THE AREA. SOME OF THE CLOUDS HAVE DISSIPATED ALLOWING FOR SOME WARMING AND AN INCREASE IN DEWPOINTS AS WELL AS AN INCREASE IN INSTABILITY. EXPECT THUNDERSTORMS TO FORM ALONG AND N OF THE WARM FRONT THROUGH THE REST OF THE AFTERNOON AND GRADUALLY SPREAD INTO THE WESTERN PORTION OF THE REGION. EXPECT SOME OF THE STORMS TO BECOME SEVERE TONIGHT AND PERCOLATE IN THE VCNTY OF THE FORECAST AREA UNTIL 06Z. LATEST HRRR IS IN AGREEMENT WITH THIS ASSESSMENT. SOME STORMS WILL STILL BE AROUND THROUGH THE OVERNIGHT WITH HEAVY RAIN ACCOMPANYING SOME OF THE STRONGER STORMS. HAVE SHOWN A GRADUAL DECREASE IN POPS AFTER 08Z THROUGH 12Z AS HIGH PRESSURE BEGINS TO BUILD INTO THE AREA. EVEN THOUGH SOME NICE RAIN WAS NOTED DURING THE DAY...NOT EXPECTING ANY FLOODING ISSUES WITH THE STORMS TONIGHT. ON MONDAY...THE SFC LOW MOVES ACROSS CENTRAL MN INTO NORTHERN WI. SOME AREAS WILL GET A BREAK FROM THE STORMS IN THE MORNING BEFORE REDEVELOPMENT BEGINS BY AFTERNOON. SOME OF THE STORMS MAY CONTAIN BRIEF MODERATE DOWNPOURS. THE MAJORITY OF THE RAIN WILL FALL ALONG AND N OF THE LOW TRACK WHERE AN UPPER LEVEL SHORT WAVE WILL TRACK THROUGH THE AREA AS WELL. .LONG TERM...(MONDAY NIGHT THROUGH SUNDAY) ISSUED AT 333 PM CDT SUN JUL 12 2015 ACTIVE WEATHER PATTERN STILL LOOKS LIKELY WITH CHANCES FOR SHOWERS AND STORMS MOST DAYS THIS WEEK. TEMPERATURES WILL BRIEFLY COOL DOWN TO MORE SEASONABLE TEMPS MID-WEEK...RETURNING TO THE UNSEASONABLY WARM AND HUMID WEATHER BY THE WEEKEND. ON THE SYNOPTIC SCALE THE INFLUENCE OF THE 500MB RIDGE/UPPER HIGH OVER THE SOUTHERN PLAINS WILL GIVE WAY TO A SERIES OF MID-LEVEL DISTURBANCES THAT WILL MOVE ACROSS THE NORTHERN TIER OF THE COUNTRY. A DEEP LONGWAVE TROUGH OVER THE WEST COAST WILL BEGIN TO FLATTEN OUT AND CAUSE A SERIES OF MID-LEVEL SHORTWAVES TO MOVE EAST OVER THE RIDGE. ON MONDAY NIGHT INTO TUESDAY A DEPARTING SFC LOW WILL GIVE WAY TO A COLD FRONT MOVING IN FROM THE NORTH ON LATE TUESDAY. THIS FRONTAL PASSAGE WILL RESULT IN NORTH TO NORTHEASTERLY WINDS AT LOW LEVELS AND THUS COOLER TEMPS. THE COMBINATION OF THE ORIGIN OF THIS AIR /CANADA/ AND THE FACT THAT MOST OF IT IS MOVING OVER LAKE SUPERIOR BEFORE REACHING LAND WILL RESULT IN MUCH COOLER AND DRIER /LOWER DEW POINT/ AIR. HOWEVER...WITH A RIDGE AXIS ALOFT MOVING ACROSS THE AREA EARLY WEDNESDAY SOUTHWESTERLY FLOW WILL RETURN RESULTING IN RISING TEMPS AND DEW POINT VALUES. LATE IN THE WEEK WE HAVE FAIRLY HIGH PRECIP CHANCES...THOUGH THE EXACT DETAILS OF EACH DAY ARE STILL TOUGH TO PIN DOWN. REGARDLESS...OVERALL PATTERN IS FAVORABLE FOR SHOWERS AND STORMS EACH DAY. LATE IN THE WEEK INTO THE WEEKEND GUIDANCE IS DEPICTING MUCH STRONGER WINDS ALOFT WITH A 120KT OR SO JET AT 250MB. THESE STRONGER WINDS ALOFT COULD LEAD TO A BETTER ENVIRONMENT THUNDERSTORM DEVELOPMENT...DEPENDING ON HOW MUCH INSTABILITY CAN DEVELOP. WILL DEFINITELY BE SOMETHING TO WATCH AS IT HAS BEEN A WHILE SINCE WE HAVE HAD STRONGER WINDS ALOFT. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON) ISSUED AT 1246 PM CDT SUN JUL 12 2015 MORNING CONVECTION ENDED UP BEING A BIT MORE WIDESPREAD THAN ORIGINALLY EXPECTED...WHICH IS CAUSING SOME MVFR TO IFR CEILINGS TO HANG AROUND A LITTLE LONGER THAN ANTICIPATED. HOWEVER...STILL EXPECT SOME CLEARING AND IMPROVEMENT TO VFR AT A FEW SITES THIS AFTERNOON. ANOTHER ROUND OF STORMS WILL MOVE THROUGH THE REGION TONIGHT BETWEEN 00Z AND 06Z. THESE STORMS ARE EXPECTED TO BE STRONG TO SEVERE AND FAST MOVING...PRODUCING HEAVY RAINFALL REDUCING VISIBILITY TO IFR/LIFR FOR A BRIEF TIME. FOLLOWING THESE STORMS EXPECT AT LEAST SOME PATCHY FOG AND STRATUS TO DEVELOP...WITH IFR CONDITIONS GRADUALLY IMPROVING TO MVFR/VFR BY LATE MONDAY MORNING. && .PRELIMINARY POINT TEMPS/POPS... DLH 64 80 64 71 / 60 40 30 40 INL 61 83 62 78 / 70 40 30 40 BRD 63 85 64 82 / 50 50 40 50 HYR 64 82 63 76 / 60 50 30 30 ASX 61 80 60 69 / 60 40 30 40 && .DLH WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. LS...NONE. && UPDATE...CLC SHORT TERM...GSF LONG TERM...JJM AVIATION...JJM
Hazardous weather outlook, Jul 12, 9:06 AM CDT, 9 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DULUTH MN 906 AM CDT SUN JUL 12 2015 MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-131130- KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE- NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE- SOUTHERN COOK/LAKESHORE-NORTHERN CASS-SOUTHERN ITASCA- SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN- CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON- BURNETT-WASHBURN-SAWYER-PRICE- 906 AM CDT SUN JUL 12 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MINNESOTA AND NORTHWEST WISCONSIN. .DAY ONE...TODAY AND TONIGHT THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND TONIGHT SOUTH OF A LINE FROM BACKUS TO CROSS LAKE TO MCGRATH AND HINCKLEY AND GRANTSBURG. VERY LARGE HAIL...DAMAGING WINDS AND TORRENTIAL DOWNPOURS ARE THE MAIN HAZARDS. IN ADDITION...ALL BUT LAKE AND COUNTIES IN MINNESOTA AND IRON COUNTY IN NORTHWEST WISCONSIN WILL SEE SCATTERED SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND TONIGHT. IN THESE AREAS...THE MAIN HAZARDS ARE LARGE HAIL...DAMAGING WINDS AND HEAVY RAIN. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE ACTIVE WEATHER PATTERN WILL BRING PERIODS OF THUNDERSTORMS ACROSS THE NORTHLAND THROUGH THE UPCOMING WEEK. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS MAY BE NEEDED LATE THIS AFTERNOON AND TONIGHT. LSZ121-140>148-131130- BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN- GRAND MARAIS TO TACONITE HARBOR MN- TACONITE HARBOR TO SILVER BAY HARBOR MN- SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN- DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI- SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI- 906 AM CDT SUN JUL 12 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NEARSHORE WATERS OF WESTERN LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL BE FOUND OVER WESTERN LAKE SUPERIOR THIS MORNING. ANOTHER ROUND OF STORMS...POSSIBLY SEVERE...WILL TRACK ACROSS THE LAKE THROUGH THE EVENING. LARGE HAIL...DAMAGING WINDS...AND HEAVY DOWNPOURS WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE ACTIVE WEATHER PATTERN WILL BRING PERIODS OF THUNDERSTORMS THROUGH THE UPCOMING NEXT WEEK. GSF MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS: HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)
In the hours before
Local storm report, Jul 12, 3:06 PM CDT, 3 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
306 PM CDT SUN JUL 12 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1053 AM HAIL 1 SE HINCKLEY 46.00N 92.92W
07/12/2015 E1.75 INCH PINE MN PUBLIC
AT GRAND NATIONAL GOLF COURSE.
&&
KLHLocal storm report, Jul 12, 3:11 PM CDT, 3 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
311 PM CDT SUN JUL 12 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1058 AM HAIL 2 E HINCKLEY 46.01N 92.89W
07/12/2015 E1.00 INCH PINE MN PUBLIC
OBSERVED AT GRAND CASINO
&&
KLHSpecial weather statement, Jul 12, 5:03 PM CDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
503 PM CDT SUN JUL 12 2015
MNZ012-122230-
NORTHERN COOK/NORTHERN LAKE-
503 PM CDT SUN JUL 12 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN LAKE AND
NORTHWESTERN COOK COUNTIES...
AT 502 PM CDT...A STRONG THUNDERSTORM WAS OVER SAGANAGA LAKE...MOVING
SOUTHEAST AT 30 MPH.
WIND GUSTS UP TO 30 MPH...PEA SIZE HAIL...HEAVY DOWNPOURS...AND
FREQUENT CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SAGANAGA LAKE...GUNFLINT LAKE...SEA GULL LAKE AND GNEIS LAKE.
IF YOU ARE ON OR NEAR ONE OF THE MANY AREA LAKES...GET OFF OF THE
WATER IMMEDIATELY AND SEEK SHELTER ON SHORE INSIDE A STURDY BUILDING.
LAT...LON 4818 9083 4818 9081 4816 9078 4814 9080
4811 9076 4806 9080 4819 9106 4820 9101
4822 9098 4824 9090 4824 9085
TIME...MOT...LOC 2202Z 299DEG 24KT 4823 9097
GSFSpecial weather statement, Jul 12, 6:09 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DULUTH MN 609 PM CDT SUN JUL 12 2015 MNZ034-036-122330- SOUTH AITKIN-CROW WING- 609 PM CDT SUN JUL 12 2015 ...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL AITKIN AND EAST CENTRAL CROW WING COUNTIES... AT 607 PM CDT...A STRONG THUNDERSTORM WAS NEAR AITKIN MOVING EAST AT 35 MPH. WIND GUSTS UP TO 30 MPH...PEA SIZE HAIL...HEAVY DOWNPOURS...AND FREQUENT CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... AITKIN...CEDAR LAKE...GLEN...RIPPLE LAKE...GLORY...ROSSBURG AND FARM ISLAND LAKE. IF YOU ARE ON OR NEAR ONE OF THE MANY AREA LAKES...GET OFF OF THE WATER IMMEDIATELY AND SEEK SHELTER ON SHORE INSIDE A STURDY BUILDING. LAT...LON 4642 9386 4650 9389 4657 9349 4641 9346 TIME...MOT...LOC 2307Z 261DEG 29KT 4645 9376 GSF
Special weather statement, Jul 12, 6:40 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DULUTH MN 640 PM CDT SUN JUL 12 2015 MNZ034>036-130000- SOUTH AITKIN-CROW WING-NORTHERN AITKIN- 640 PM CDT SUN JUL 12 2015 ...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT WEST CENTRAL AITKIN AND EAST CENTRAL CROW WING COUNTIES... AT 638 PM CDT...AN AREA OF STRONG THUNDERSTORMS WAS OVER AITKIN AND DEERWOOD...MOVING NORTHEAST AT 10 MPH. WIND GUSTS UP TO 30 MPH...PEA SIZE HAIL...HEAVY DOWNPOURS...AND FREQUENT CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... MILLE LACS LAKE...AITKIN...DEERWOOD...CUYUNA...CEDAR LAKE...BAY LAKE...RIPPLE LAKE...GLORY...HASSMAN...ROSSBURG...FARM ISLAND LAKE AND PINE KNOLL. SEEK SHELTER INSIDE A STURDY BUILDING AND AWAY FROM WINDOWS UNTIL THESE STORMS PASS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FOR EAST CENTRAL MINNESOTA. LAT...LON 4632 9372 4641 9399 4669 9376 4651 9346 TIME...MOT...LOC 2338Z 220DEG 9KT 4651 9373 GSF
Local storm report, Jul 12, 6:51 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
651 PM CDT SUN JUL 12 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0649 PM HAIL AITKIN 46.53N 93.71W
07/12/2015 M0.75 INCH AITKIN MN TRAINED SPOTTER
PEAS TO DIME SIZED HAIL.
&&
WLThe office that day
Everything else NWS Duluth, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 7:54 PM CDT | Special Weather Statement | DLH | Pine | 51 min |
| Jul 12, 4:23 AM CDT | Special Weather Statement | DLH | Carlton | 7 min |
| Jul 12, 4:49 AM CDT | Special Weather Statement | DLH | Carlton | 26 min |
| Jul 12, 5:22 AM CDT | Special Weather Statement | DLH | Wadena | 23 min |
| Jul 12, 5:30 AM CDT | Special Weather Statement | DLH | Cass | 45 min |
| Jul 12, 5:44 AM CDT | Special Weather Statement | DLH | Cass | 31 min |
| Jul 12, 6:22 AM CDT | Special Weather Statement | DLH | Cass | 38 min |
| Jul 12, 6:41 AM CDT | Special Weather Statement | DLH | Koochiching | 64 min |
| Jul 12, 7:08 AM CDT | Special Weather Statement | DLH | Itasca | 37 min |
| Jul 12, 7:11 AM CDT | Special Weather Statement | DLH | Aitkin | 49 min |
| Jul 12, 7:18 AM CDT | Special Weather Statement | DLH | Crow Wing | 12 min |
| Jul 12, 7:33 AM CDT | Special Weather Statement | DLH | Cass | 12 min |
| Jul 12, 7:44 AM CDT | Special Weather Statement | DLH | Aitkin | 16 min |
| Jul 12, 7:50 AM CDT | Special Weather Statement | DLH | Aitkin | 40 min |
| Jul 12, 7:55 AM CDT | Special Weather Statement | DLH | Koochiching | 50 min |
| Jul 12, 8:33 AM CDT | Special Weather Statement | DLH | Aitkin | 27 min |
| Jul 12, 9:01 AM CDT | Special Weather Statement | DLH | Kanabec | 14 min |
| Jul 12, 9:04 AM CDT | Special Weather Statement | DLH | Aitkin | 26 min |
| Jul 12, 9:39 AM CDT | Special Weather Statement | DLH | 36 min | |
| Jul 12, 9:46 AM CDT | Special Weather Statement | DLH | Pine | 29 min |
| Jul 12, 10:05 AM CDT | Special Weather Statement | DLH | Itasca | 25 min |
| Jul 12, 10:15 AM CDT | Special Weather Statement | DLH | Pine | 15 min |
| Jul 12, 10:23 AM CDT | Special Weather Statement | DLH | Lake | 37 min |
| Jul 12, 10:30 AM CDT | Special Weather Statement | DLH | Pine | 30 min |
| Jul 12, 10:34 AM CDT | Special Weather Statement | DLH | Itasca | 26 min |
| Jul 12, 10:36 AM CDT | Severe Thunderstorm Warning | DLH | Pine | 24 min |
| Jul 12, 10:58 AM CDT | Severe Thunderstorm Warning | DLH | Pine | 17 min |
| Jul 12, 11:13 AM CDT | Severe Thunderstorm Warning | DLH | Pine | 47 min |
| Jul 12, 11:38 AM CDT | Special Weather Statement | DLH | Lake | 67 min |
| Jul 12, 12:18 PM CDT | Special Weather Statement | DLH | Carlton | 27 min |
| Jul 12, 5:03 PM CDT | Special Weather Statement | DLH | 27 min | |
| Jul 12, 6:09 PM CDT | Special Weather Statement | DLH | Aitkin | 21 min |
| Jul 12, 6:40 PM CDT | Special Weather Statement | DLH | Aitkin | 20 min |
| Jul 12, 6:59 PM CDT | Special Weather Statement | DLH | Aitkin | 31 min |
Nearby
Tornado Warnings in Minnesota, 2015Every tornado warning in 2015Tornadoes in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.